MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 125 RAD DRILL GDE DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 125 RAD DRILL GDE DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674002
Medical Device Problem Codes Naturally Worn (2988); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an internal fixation surgery, it was noticed that a 125 rad drill gde drop ((b)(4)) and a lag screw drill sleeve ((b)(4)) were worn, making it difficult to disengage.There was no significant delay and the procedure was finished using the same device.Patient was not harmed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
125 RAD DRILL GDE DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11963574
Report Number1020279-2021-05074
Device Sequence Number4414785
Product Code HSB
UDI-Device Identifier03596010570970
UDI-Public03596010570970
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674002
Device Catalogue Number71674002
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1